MAUDE Adverse Event Report: CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400808X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82258026 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the connection between the distal tip and the balloon 8mm 4cm powerflex pro percutaneous transluminal angioplasty (pta) balloon fractured inside of the patient during use.A snare was used to remove the separated piece.The procedure was completed with another powerflex pro device.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the device into the patient.The device was prepped per the ifu and was able to maintain negative pressure.The target lesion was an arteriosclerosis of the lower limbs.Delusion was noted to have moderate calcification.The vessel had moderate tortuosity.The lesion had a 70% stenosis.The device was not being used to treat a chronic total occlusion.There was no resistance/ friction while inserting the device through the rotating hemostatic valve.The catheter was never in an acute bend.The balloon catheter did have a mild kink while being used.The device will not be returned for evaluation as multiple attempts were made without success.
 
Additional Manufacturer Narrative
As reported, the connection between the distal tip and the balloon 8mm x 4cm powerflex pro percutaneous transluminal angioplasty (pta) balloon fractured inside of the patient during use.A snare was used to remove the separated piece.The procedure was completed with another powerflex pro device.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the device into the patient.The device was prepped per the ifu and was able to maintain negative pressure.The target lesion was an arteriosclerosis of the lower limbs.The lesion was noted to have moderate calcification with a 70% stenosis.The vessel had moderate tortuosity.The device was not being used to treat a chronic total occlusion.There was no resistance/friction while inserting the device through the rotating hemostatic valve.The catheter was never in an acute bend.The balloon catheter did have a mild kink while being used.The device will not be returned for evaluation as multiple attempts were made without success.The product was not returned for analysis.A product history record (phr) review of lot 82258026 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿distal tip - separated¿ was not confirmed as the device was not returned for analysis.The exact cause of the event could not be determined.It is likely procedural and handling factors contributed to the reported event.The catheter may have been induced to events that exceeded the material yield strength.However, without the return of the device for analysis, it is difficult to draw a conclusion between the device and the events reported.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the connection between the distal tip and the balloon 8mm 4cm powerflex pro percutaneous transluminal angioplasty (pta) balloon fractured inside of the patient during use.A snare was used to remove the separated piece.The procedure was completed with another powerflex pro device.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the device into the patient.The device was prepped per the ifu and was able to maintain negative pressure.The target lesion was an arteriosclerosis of the lower limbs.Delusion was noted to have moderate calcification.The vessel had moderate tortuosity.The lesion had a 70% stenosis.The device was not being used to treat a chronic total occlusion.There was no resistance/ friction while inserting the device through the rotating hemostatic valve.The catheter was never in an acute bend.The balloon catheter did have a mild kink while being used.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, g3, g6, h1, h2, h3, h6, and h11 as reported, the connection between the distal tip and the balloon 8mm x 4cm powerflex pro percutaneous transluminal angioplasty (pta) balloon fractured inside of the patient during use.A snare was used to remove the separated piece.The procedure was completed with another powerflex pro device.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the device from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the device into the patient.The device was prepped per the ifu and was able to maintain negative pressure.The target lesion was an arteriosclerosis of the lower limbs.The lesion was noted to have moderate calcification with a 70% stenosis.The vessel had moderate tortuosity.The device was not being used to treat a chronic total occlusion.There was no resistance/friction while inserting the device through the rotating hemostatic valve.The catheter was never in an acute bend.The balloon catheter did have a mild kink while being used.The device was returned for analysis.A non-sterile ¿powerflexpro 8mm8cm 135¿ was received coiled inside a clear plastic bag.Upon unpacking the device for evaluation, it was noted that the balloon was ruptured and returned incomplete.Despite this, a thorough inspection of the remaining components was conducted, revealing no additional anomalies or damages.Functional analysis could not be performed due to the balloon¿s condition.The balloon area was inspected using a vision system, which provided a magnified image showing scratch marks near the separated area.Sem analysis was not performed as the damages were visible with the vision system¿s magnification.A product history record (phr) review of lot 82258026 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The device was returned and the ¿balloon - separated¿ was confirmed as the device was received with most of the balloon missing, only the catheter shaft and a small portion of the balloon were returned for analysis.The exact cause of the reported event could not be determined.Functional analysis could not be performed due to the condition in which the device was received; however, microscopic analysis revealed scratch marks on the balloon material adjacent to the separated area.The balloon may have encountered calcified spicules as the lesion was noted to have moderate calcification with a 70% stenosis and moderate tortuosity.Damage to balloon material likely occurred causing it to rupture and separate based on the scratch marks observed adjacent to the separation.Therefore, based on the information available for review it is likely vessel characteristics and procedural factors contributed to the event reported.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key19640606
Report Number3007635982-2024-00168
Device Sequence Number20619514
Product Code LIT
UDI-Device Identifier20705032059869
UDI-Public(01)20705032059869(17)250930(10)82258026
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2025
Device Catalogue Number4400808X
Device Lot Number82258026
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
07/24/2024
09/03/2024
Initial Report FDA Received Date06/29/2024
Supplement Report FDA Received Date06/29/2024
08/22/2024
09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Life Threatening;
Patient Age59 YR
Patient SexMale